U.S. doctors online nowAsk doctors free
A 18-year-old female asked:

Took keflex 4 uti. it gave me a yeast infection that made my vagina swell. i took overthecounter azoles. xtreme itching and bumps r still here. help?

1 doctor answer1 doctor weighed in
Dr. Gregory Lewis
Urology 45 years experience
See answer: Agree that a fungal yeast infection (candidiasis) would be most common type of vaginitis after antibiotic therapy. The fact that your symptoms have not cleared though warrants an exam to verify the diagnosis and rule out other possibilities. It is also possible that you have an -azole resistant or atypical fungus and culture could identify. A trial of oral Fluconazole might be considered anyway.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.